Kentucky, 2007Flood in Kentucky, January 16 to 18, 2007
January 16 to 18, 2007 · NWS PAH · 1 event in 1 county or zone
Another rainfall event sent the Green River above flood stage at mid-month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another rainfall event sent the Green River above flood stage at mid-month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 16, 3:27 AM CST, 10 hours 33 minutes earlier.
Area forecast discussion, Jan 16, 3:27 AM CST, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
327 AM CST TUE JAN 16 2007
.DISCUSSION...
MAIN FORECAST ISSUE IS THE POTENTIAL FOR FLURRIES TODAY. WITH AN
OTHERWISE UNEVENTFUL WEATHER PATTERN OVER THE NEXT SEVERAL DAYS...
TEMPERATURES WILL PROVIDE THE GREATEST SHORT-TERM CHALLENGE.
EARLY THIS MORNING...HIGH CLOUDS CONTINUED TO STREAM OVERHEAD
COURTESY OF SOUTHWEST FLOW ALOFT. IN THE LOWER LEVELS...LINGERING
925 MB MOISTURE KEPT OVERCAST CONDITIONS IN PLACE. SURFACE
OBSERVATIONS AND A MOSAIC OF DOPPLER RADARS FROM ACROSS THE REGION
INDICATED SCATTERED SNOW FLURRY ACTIVITY UPSTREAM OVER A LARGE PART
OF INDIANA...ILLINOIS...AND EASTERN MISSOURI. GIVEN UNSTABLE FORECAST
SOUNDING PROFILES AND THE NAM12 DEPICTION OF WEAK ISENTROPIC UPGLIDE
IN THE MOISTURE-BEARING LAYER TODAY...WILL INTRODUCE A CHANCE OF
FLURRIES OVER THE EASTERN PORTION OF THE AREA. THE ADVECTION OF
DRIER AIR FROM THE WEST SHOULD LIMIT ANY FLURRY ACTIVITY TO AREAS
EAST OF A CARBONDALE TO HOPKINSVILLE LINE THIS MORNING...WITH ANY
LINGERING FLURRIES TAPERING OFF OVER EASTERN SECTIONS THIS AFTERNOON.
WITH ABUNDANT CLOUDINESS AND THE PRESENCE OF COLD AIR ADVECTION
TODAY...TEMPERATURES WILL STRUGGLE TO CLIMB EXCEPT IN LOCATIONS
WHERE THE SUN BREAKS OUT FOR A FEW HOURS THIS AFTERNOON. FOR THIS
REASON...THE COOLER FWC GUIDANCE IS PREFERRED OVER THE MUCH WARMER
MAV/MET. WILL STICK WITH THE FWC TONIGHT AS CLEAR SKIES AND LIGHT
WINDS SET THE STAGE FOR GOOD RADIATIONAL COOLING. ON WEDNESDAY...THE
MAV REMAINS TOO WARM DESPITE THE DEVELOPMENT OF SOUTHEAST WINDS ON
THE BACK SIDE OF THE DEPARTING HIGH. WILL GO WITH A BLEND OF FWC AND
MET VALUES WEDNESDAY. THE WARMER MAV/MET SHOULD WORK WELL WEDNESDAY
NIGHT AS CLOUDS AND WINDS INCREASE AHEAD OF THE NEXT WEATHER SYSTEM.
WENT WITH BLEND OF AVAILABLE MOS GUIDANCE ON THURSDAY.
THE THURSDAY SYSTEM WILL BE STARVED OF MOISTURE AND ACCOMPANIED BY
WEAK LIFT...SO NOTHING MORE THAN AN INCREASE IN CLOUDS...A WIND
SHIFT...AND A REINFORCING SHOT OF COLD AIR IS EXPECTED. DRY WEATHER
WILL CARRY OVER INTO THE FIRST PART OF THE UPCOMING WEEKEND. THE
NEXT WEATHER SYSTEM WILL BEGIN TO INFLUENCE THE REGION BY SUNDAY. AT
THIS TIME...IT APPEARS AS THOUGH TEMPERATURES WILL BE COLD ENOUGH
FOR A WINTRY MIX. LATEST GUIDANCE BRINGS THE SYSTEM IN A BIT FASTER
THAN PRIOR MODELS...WITH A WEIGHTING TOWARDS THE FROZEN VARIETY.
HOWEVER...WILL KEEP GOING FORECAST FOR CONSISTENCY AND ALLOW THE
NEXT SHIFT TO INVESTIGATE FURTHER.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
RJP
Hazardous weather outlook, Jan 16, 4:26 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
426 AM CST TUE JAN 16 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
426 AM CST TUE JAN 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO THE LATEST FLOOD
STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO THE LATEST FLOOD
STATEMENTS FOR DETAILS.
IN ADDITION...A LIGHT MIX OF WINTRY PRECIPITATION IS POSSIBLE LATE
SUNDAY AND EARLY MONDAY. CURRENTLY...IT IS TOO EARLY TO TELL HOW
MUCH OF AN IMPACT THIS WILL HAVE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
RJP
Flood, Muhlenberg
- When
- January 16, 2:00 PM CST to January 18, 7:00 PM CST
- Where
- Muhlenberg County, Paradise
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 37.270, -86.980
At the Paradise power plant, where flood stage is 380 feet, the Green River crested at 380.43 feet on the 16th. This resulted in minor flooding of bottomland fields and woodlands.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Texas, January 16 to 17, 200748 injured · $185,000 · 25 events
- Heavy Snow in Oregon, January 16, 20072 deaths · 8 events
- Winter Weather in Washington, January 16, 20071 death · 6 injured · 2 events
- Winter Weather in Texas, January 16 to 17, 20071 death · 1 injured · 13 events
- Winter Storm and Winter Weather in Texas, January 16 to 17, 20079 injured · $47,000 · 18 events
- Ice Storm in Texas, January 16 to 17, 2007$51,000 · 18 events
- Lake-Effect Snow in Ohio, January 16, 2007$75,000 · 2 events
- Winter Weather in Washington, January 16, 20073 injured · 1 event
- High Surf in Hawaii, January 16 to 20, 20077 events
- Extreme Cold in Maine, January 16 to 17, 20075 events
- Frost and Freeze in Oregon, January 16, 20072 events
- Heavy Snow in Washington, January 16, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7488.